Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 95, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 27, 2013, 4:52 PM MST for Mohave County, Arizona. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2013, 4:52 PM MST (23:52 UTC)
- Expired
- Jul 27, 2013, 6:45 PM MST
- In force
- 113 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 91 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -261 J/kg
- Mixed-layer LCL
- 1464 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
293
WGUS55 KVEF 272352
FFWVEF
AZC015-280145-
/O.NEW.KVEF.FF.W.0095.130727T2352Z-130728T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
452 PM MST SAT JUL 27 2013
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
* UNTIL 645 PM MST.
* AT 448 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM 6 MILES EAST OF OATMAN...OR 14
MILES NORTHWEST OF YUCCA...MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
OATMAN...
GOLDEN VALLEY...
OATMAN ROAD...
STATE ROUTE 68...
U.S. HIGHWAY 93 NORTH OF KINGMAN...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 35 AND 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
&&
LAT...LON 3542 11403 3539 11390 3524 11411 3512 11411
3516 11397 3518 11393 3504 11400 3492 11440
3511 11444
$$
WOLCOTT2 follow-up statements
551
WGUS75 KVEF 280042
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
542 PM MST SAT JUL 27 2013
AZC015-280145-
/O.CON.KVEF.FF.W.0095.000000T0000Z-130728T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
542 PM MST SAT JUL 27 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM MST FOR WEST
CENTRAL MOHAVE COUNTY...
AT 536 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN. MOST OF THESE
STORMS WERE LOCATED NEAR KINGMAN...MOVING NORTHEAST AT 15 MPH. RADAR
AND GAUGE REPORTS OF 0.5 TO 1.5 INCHES OF RAIN HAD FALLEN BETWEEN
OATMAN AND INTERSTATE 40...WITH OVER 2 INCHES IN KINGMAN.
LOCATIONS IMPACTED INCLUDE...
OATMAN...
GOLDEN VALLEY...
OATMAN ROAD...
STATE ROUTE 68...
U.S. HIGHWAY 93 NORTH OF KINGMAN...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 35 AND 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
&&
LAT...LON 3542 11403 3539 11390 3524 11411 3512 11411
3516 11397 3518 11393 3504 11400 3492 11440
3511 11444
$$
WOLCOTT191
WGUS75 KVEF 280139
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
639 PM MST SAT JUL 27 2013
AZC015-280146-
/O.EXP.KVEF.FF.W.0095.000000T0000Z-130728T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
639 PM MST SAT JUL 27 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 645 PM MST FOR WEST CENTRAL
MOHAVE COUNTY...
THE STORMS THAT HAD BEEN PRODUCING THE HEAVY RAIN AND THE POTENTIAL
FOR FLASH FLOODING OVER THE WARNED AREA HAVE DISSIPATED AND MOVED
OUT OF THE AREA. TRAVELERS AND PEOPLE ENJOYING OUTDOOR RECREATION
SHOULD BE AWARE OF THE POTENTIAL FOR FLOWING WATER IN USUALLY DRY
WASHES IN THE AREA. A SEPARATE FLASH FLOOD WARNING REMAINS IN EFFECT
FOR THE KINGMAN AREA WHERE AT LEAST 2 TO 2.5 INCHES OF RAIN HAS
FALLEN.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 35 AND 43.
LAT...LON 3542 11403 3539 11390 3524 11411 3512 11411
3516 11397 3518 11393 3504 11400 3492 11440
3511 11444
$$
WOLCOTTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 1:50 PM MST, 3 hours 2 minutes earlier.
Area forecast discussion, Jul 27, 1:50 PM MST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 150 PM PDT SAT JUL 27 2013 .SYNOPSIS...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL CONTINUE THROUGH SUNDAY...MAINLY OVER THE EASTERN PORTION OF THE AREA. A DRYING TREND WILL THEN ALLOW THUNDERSTORMS TO BE REMOVED FROM THE FORECAST THROUGH THE REMAINDER OF NEXT WEEK. TEMPERATURES WILL BE A LITTLE BELOW NORMAL INTO MONDAY THEN NEAR TO SLIGHTLY ABOVE NORMAL FOR THE REST OF THE WEEK. && .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...GENERAL INSTABILITY ACROSS THE AREA ALONG WITH THE VERY PLENTIFUL MOISTURE...PWAT VALUES ABOVE 1.5 INCHES CWA WIDE...AND VARIOUS LOW/MID LEVEL BOUNDARIES WILL CONTINUE TO PRODUCE ISOLATED/SCATTERED THUNDERSTORMS ACROSS MUCH OF THE REGION THROUGH THIS EVENING AND OVERNIGHT. AT THE SAME TIME...WATER VAPOR SAT IMAGE SHOWING THAT DRYING IS BEGINNING TO MOVE IN FROM THE WEST AS A WEAK UPPER LOW OFF THE CENTRAL CALIFORNIA COAST SLOWLY BEGINS TO MOVE EAST. THIS LOW...HELPED BY A GENERAL TROUGH FORMING ALONG THE WEST COAST...WILL BRING FURTHER DRYING TO THE AREA ON MONDAY...RESULTING IN THUNDERSTORMS ENDING OVER THE CWA BY MONDAY NIGHT. HOWEVER FOR SUNDAY...AS THE DRYING BEGINS TO PUSH INTO THE CWA FROM THE WEST...THUNDERSTORMS/SHOWERS SHOULD BE CONFINED TO MAINLY CENTRAL NYE...LINCOLN...CLARK AND MOHAVE COUNTIES. PWAT VALUES WILL STILL BE WELL OVER AN INCH...DECENT CAPE VALUES AND CONTINUED NEGATIVE LI...ALL POINT TO ISOLATED/SCATTERED THUNDERSTORMS IN THIS AREA ONCE AGAIN ON SUNDAY. THIS WILL ONCE AGAIN PRODUCE LOCALLY HEAVY SHOWERS WITH ISOLATED FLOOD PROBLEMS...BUT AREAL EXTENT DOES NOT APPEAR TO WARRANT A FLASH FLOOD WATCH AT THIS TIME. AS MENTIONED FURTHER DRYING ON MONDAY SHOULD LIMIT THUNDERSTORMS ON MONDAY TO A SLIGHT CHANCE OVER MAINLY NORTHERN MOHAVE/NORTHERN LINCOLN COUNTIES. TEMPERATURES WILL REMAIN A FEW DEGREES BELOW NORMAL BOTH SUNDAY AND MONDAY. .LONG TERM...TUESDAY THROUGH FRIDAY...THE LATEST MODEL DATA CONTINUES TO SUPPORT THE CURRENT MEDIUM RANGE OUTLOOK WITH A DRYING AND WARMING TREND. THE 12Z GFS BRINGS A PUSH OF MONSOON MOISTURE TO THE FAR SOUTHEAST CWA ON WEDNESDAY WITH THE ONE INCH PWAT LINE EXTENDING INTO FAR SOUTHERN MOHAVE COUNTY. FORECASTED INSTABILITY REMAINS EAST OF THE AREA HOWEVER AND THE RESULTANT AFFECT WOULD LIKELY BE A SMALL INCREASE IN SURFACE MOISTURE AND SCT MID TO HIGH CLOUDS. THE SAME HOLDS TRUE FOR THURSDAY AND FRIDAY. KEPT THE FORECAST DRY THROUGH THE PERIOD BASED ON FORECASTED STABLE CONDITIONS OVER THE CWA AND THE LACK OF DEEP LAYER MOISTURE. ALSO..THE STEERING FLOW IS UNFAVORABLE AND WILL LIKELY KEEP THUNDERSTORM GENERATED OUTFLOW MOVING AWAY FROM THE AREA. LITTLE CHANGE WAS NEEDED TO THE OVERALL INHERITED FORECAST. && .AVIATION...FOR MCCARRAN...SHOWERS AND THUNDERSTORMS WILL CONTINUE IN AND AROUND THE VALLEY THROUGH THE AFTERNOON INCLUDING ISOLATED TO SCATTERED STORMS IN ALL APPROACH CORRIDORS. THE OVERALL MOVEMENT OF STORMS TODAY SHOULD TURN THE GENERAL SURFACE FLOW WEST TO SOUTHWEST HOWEVER...WINDS COULD BE LIGHT UNDER 8KTS AWAY FROM ANY STORM INFLUENCE OR ERRATIC AND GUSTY FROM MULTIPLE DIRECTIONS WHEN ASSOCIATED WITH STORM OUTFLOW. IMPROVING CONDITIONS AFTER 03Z THIS EVENING INCLUDING SCT-BKN CLOUDS AOA 14K FT WITH WINDS DECREASING TO UNDER 10KTS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED AREAWIDE TODAY...WITH WINDS GENERALLY OUT OF THE SOUTH AROUND 10KTS OUTSIDE OF THUNDERSTORM ACTIVITY. CIGS WILL VARY BUT COULD BE 6K FEET OR LOWER IN STORMS ALONG WITH BRIEF VISIBILITY REDUCTIONS IN HEAVY RAIN SHOWERS. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && JENSEN/SALMEN FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Jul 27, 4:02 AM MST, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 402 AM PDT SAT JUL 27 2013 AZZ001>003-036-CAZ519>527-NVZ014>022-280215- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 402 AM PDT SAT JUL 27 2013 /402 AM MST SAT JUL 27 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY INTO THIS EVENING OVER MUCH OF THE REGION. LOCALLY HEAVY RAIN REMAINS THE PRIMARY THREAT DUE TO THE SLOW MOVEMENT OF ANT STORM. FLASH FLOODING AND DEBRIS FLOWS CAN OCCUR QUICKLY IN RECENT BURN AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DRIER AIR WILL BEGIN TO WORK INTO THE AREA SUNDAY WITH SHOWERS AND THUNDERSTORMS MAINLY CONFINED TO THE NORTHERN HALF OF THE AREA SUNDAY AND MONDAY. FLASH FLOODING WILL STILL BE THE PRIMARY THREAT WITH ANY STORM. BY TUESDAY...ENOUGH DRY AIR WILL BE OVER THE AREA TO LIMIT ANY THUNDERSTORMS MAINLY CENTRAL AND NORTHERN NEVADA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANDY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 27, 2:33 PM MST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
233 PM PDT SAT JUL 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM FLASH FLOOD 3 N PIPE SPRING NATIONA 36.91N 112.72W
07/27/2013 MOHAVE AZ LAW ENFORCEMENT
MOHAVE COUNTY DISPATCH REPORTS MOCCASIN WASH ROAD WAS
CLOSED BETWEEN 2-3 AM DUE TO FLASH FLOODING.
&&
CSTUMPFLocal storm report, Jul 27, 4:48 PM MST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
448 PM PDT SAT JUL 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM FLASH FLOOD 8 SSE MEADVIEW 35.89N 114.02W
07/27/2013 MOHAVE AZ LAW ENFORCEMENT
MOHAVE COUNTY DISPATCH REPORTS DIAMOND BAR ROAD IS CLOSED
DUE TO WATER RUNNING ACROSS ROAD.
&&
CSTUMPFThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 9:28 PM MST | Areal Flood Advisory | VEF | Mohave | 5 hr |
| Jul 27, 1:49 AM MST | Flash Flood Warning | VEF | Mohave | 116 min |
| Jul 27, 11:44 AM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 27, 12:44 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Jul 27, 1:37 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 27, 2:01 PM MST | Areal Flood Advisory | VEF | Mohave | 89 min |
| Jul 27, 2:14 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 31 min |
| Jul 27, 4:30 PM MST | Flash Flood Warning | VEF | Mohave | 4 hr |
| Jul 27, 4:39 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.